CaltechAUTHORS
  A Caltech Library Service

Green's functions for multidimensional neutron transport in a slab

Garrettson, G. and Leonard, A. (1970) Green's functions for multidimensional neutron transport in a slab. Journal of Mathematical Physics, 11 (2). pp. 725-740. ISSN 0022-2488. http://resolver.caltech.edu/CaltechAUTHORS:GARjmp70

[img]
Preview
PDF - Published Version
See Usage Policy.

913Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:GARjmp70

Abstract

The integral form of the one-speed, steady-state Boltzmann transport equation is solved for a point source in a homogeneous, isotropically scattering slab. In addition, solutions are obtained for line sources and plane sources in the slab, both normal and parallel to the slab faces. Using Fuorier and Laplace transforms, the problem is reduced to that of solving a 1-dimensional integral equation with a difference kernel. This equation is transformed into a singular integral equation which is solved using standard methods. The Green's functions are subsequently obtained as generalized eigenfunction expansions over the spectrum of the 1-dimensional integral operator. This form yields a simple solution far from the source, and alternate expressions are obtained to facilitate evaluation near the source. In a thick slab the exact solutions are shown to reduce to simple closed expressions plus correction terms that decrease exponentially as the slab thickness increases. Most of the work previously done in multidimensional transport in slabs is shown to be easily reproduced using this theory in the thick-slab approximation. Also, virtually all other problems of this type can be solved using the theory presented here. In particular, the density from a pencil beam of particles normally incident to the slab is obtained.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1063/1.1665188DOIUNSPECIFIED
http://link.aip.org/link/?JMAPAQ/11/725/1PublisherUNSPECIFIED
Additional Information:©1970 The American Institute of Physics. Received 23 April 1969.
Record Number:CaltechAUTHORS:GARjmp70
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:GARjmp70
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:12499
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:18 Dec 2008 03:56
Last Modified:26 Dec 2012 10:33

Repository Staff Only: item control page